MAUDE Adverse Event Report: STRYKER SPINE-US AVIATOR FIXED SELF DRILLING SCREW 4X14MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

STRYKER SPINE-US AVIATOR FIXED SELF DRILLING SCREW 4X14MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Catalog Number 48844014
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/24/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the patient was undergoing a 2 level acdf procedure when the top of the screw had broken and some debris had come off the screw during insertion.The surgeon had just engaged the screw with the bone and did not screw in when he noticed the screwdriver move and the breakage appeared.
 
Additional Manufacturer Narrative
Method: visual inspection( photos), labelling review, risk assessment result: the customer reported event was confirmed via the photos examination.The fragments removed without delay.The device was not returned and lot number was not provided, so manufacturing records review could not be completed.It was reported that the punch awl and drill was used as per recommended by the surgical technique guide and that the patient had good bone quality.Conclusion: the possible causes include screw inserted at an angle, drill guide/awl not attached to plate securely, drill guide/awl attached outside of design range.
 
Event or Problem Description

Brand Name
AVIATOR FIXED SELF DRILLING SCREW 4X14MM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key7797478
Report Number0009617544-2018-00201
Device Sequence Number1535395
Product Code KWQ
UDI-Device Identifier07613252254706
UDI-Public07613252254706
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
K142237
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48844014
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/24/2018
Supplement Date Received by Manufacturer09/27/2018
Initial Report FDA Received Date08/20/2018
Supplement Report FDA Received Date10/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1